Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 421, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2006, 5:30 PM CDT for Calhoun County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 21, 2006, 6:04 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Calhoun County, MS
The radar
The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 212230 SVRMEG MSC013-212315- /O.NEW.KMEG.SV.W.0421.060621T2230Z-060621T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 530 PM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANNER...OR 17 MILES SOUTHEAST OF WATER VALLEY...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3398 8946 3398 8925 3417 8925 3417 8949 $$
2 follow-up statements
000 WWUS54 KMEG 212248 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 548 PM CDT WED JUN 21 2006 MSC013-212315- /O.CON.KMEG.SV.W.0421.000000T0000Z-060621T2315Z/ CALHOUN MS- 548 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CALHOUN COUNTY... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANNER...OR 13 MILES EAST OF WATER VALLEY...MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3398 8946 3398 8925 3417 8925 3417 8949 $$
000 WWUS54 KMEG 212304 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT WED JUN 21 2006 MSC013-212314- /O.CAN.KMEG.SV.W.0421.000000T0000Z-060621T2315Z/ CALHOUN MS- 604 PM CDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE WEATHER THREAT TO THE WARNED AREA. LAT...LON 3398 8946 3398 8925 3417 8925 3417 8949 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:20 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 3:20 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT WED JUN 21 2006 THE MIDSOUTH IS CURRENTLY ON THE NORTHWESTERN PART OF A HIGH PRESSURE CENTER OVER THE EASTERN UNITED STATES. ALSO...A FRONT LIES FROM IA TO THE TX PANHANDLE. BOTH OF THESE FEATURES WILL MOVE TO THE SOUTHEAST OVERNIGHT AND INTO THURSDAY. BY THURSDAY AFTERNOON...THERE SHOULD BE ENOUGH MOISTURE TO ALLOW A CHANCE OF THUNDERSTORMS THAT WILL LAST INTO EVENING. A LOW WILL FORM ON THE FRONT THURSDAY NIGHT. THIS LOW WILL BE IN SOUTHERN MO BY FRI MORNING. THE LOW WILL MOVE TO THE MEM AREA BY FRI EVENING. THIS PATTERN SHOULD GIVE US A FAIRLY DECENT CHANCE OF RAIN FRIDAY. NEXT...THE LOW WILL NOT MOVE MUCH FRIDAY NIGHT. THIS WILL KEEP SHOWER CHANCES ALIVE DURING THE NIGHT. AS THE LOW SETTLES FARTHER SOUTH SATURDAY AND HIGH PRESSURE FILLS IN FROM THE NORTHEAST... EXPECT SHOWERS AND TRWS TO DIMINISH IN NORTHWESTERN COUNTIES OF THE CWA. ONLY SOUTHEASTERN COUNTIES WILL HAVE A CHANCE OF PRECIPITATION SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT THROUGH WEDNESDAY...HIGH PRESSURE FROM THE GREAT LAKES TO THE MIDSOUTH SHOULD KEEP IT DRY. TEMPS SHOULD NOT BE AS HIGH AND HUMIDITY SHOULD BE A LITTLE LOWER. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WER
Hazardous weather outlook, Jun 21, 3:30 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED JUN 21 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 40 min |
| Jun 21, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 47 min |
| Jun 21, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 28 min |
| Jun 21, 6:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.